MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP346H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did the reported issue contribute to any patient adverse consequences? no could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.No device can be returned.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During the procedure, at 14:42, a gynecologist used suture to suture the patient's uterine muscle layer.When the doctor applied normal suture tension for pulling, the suture broke, resulting in an unexpected interruption of the suture operation.The operator immediately stopped the operation, confirmed the surgery and ruled out the risk of residual broken suture ends, discarded the broken suture, and used a new suture of the same model that had been verified to be intact to complete the subsequent suturing, ultimately ensuring the closure of the surgical incision.The risk of suture rupture during uterine suturing is much higher than in other parts, which may lead to catastrophic consequences.The uterine wall has an extremely abundant blood supply.If the rupture occurs at a critical hemostatic suture point or causes the suture to loosen as a whole, it may cause uncontrollable uterine bleeding, leading to hemorrhagic shock in a short period of time and endangering the patient's life.The interruption of suturing disrupts the continuity and tension balance of the incision, especially for uterine incisions for cesarean section or myomectomy, which can significantly increase the risk of poor wound healing, late postpartum hemorrhage, and even uterine rupture, posing a serious threat to the reproductive safety of patients of childbearing age.If the broken thread remains in the uterine muscle layer or uterine cavity, it can lead to chronic endometritis, intrauterine adhesions, or suture sinus tract formation, causing chronic pelvic pain, menstrual abnormalities, infertility, or reoperation.Although this incident was promptly handled without causing any verifiable harm, the aforementioned risks will greatly increase the patient's physical and mental pain and medical burden, and the foreseeable consequences will be severe.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ VIO 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24119477
Report Number2210968-2026-00720
Device Sequence Number9334941
Product Code GAM
UDI-Device Identifier10705031052574
UDI-Public(01)10705031052574(17)300228(10)1072GT
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP346H
Device Lot Number1072GT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown